Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 6:55 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 80 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 6:55 AM CDT (11:55 UTC)
- Expired
- Apr 3, 2000, 8:15 AM CDT
- In force
- 80 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:30 AM CDT | Thunderstorm Wind | Countywide, LA | Trees, tree limbs, and power lines were blown down at several locations in the parish. |
| Apr 3, 7:40 AM CDT | Tornado F1 | St Francisville, LA | A tornado touched down briefly on the north side of St. Francisville snapping off and tipping over several large trees and breaking off large tree limbs in a subdivision. |
| Apr 3, 7:40 AM CDT | Thunderstorm Wind | St Francisville, LA | |
| Apr 3, 7:45 AM CDT | Tornado F1 | St Francisville, LA | A broad swath of wind damage, approximately 5 miles long and 2 miles wide, occurred in a heavily wooded area to the northeast of St. Francisville. Within this broad area of damage was a narrow path of concentrated wind damage caused by a tornado. Between |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 4:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 031158 SVRNEW LAC033-037-077-121-125-031315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 655 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 815 AM CDT * AT 655 AM CDT 17 MILES WEST OF LOTTIE...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ZACHARY BY 730 AM SLAUGHTER BY 740 AM NEW ROADS BY 715 AM LOTTIE..LIVONIA..ERWINVILLE BY 720 AM BATON ROUGE BY 730 AM A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:30 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 3:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CDT MON APR 3 2000 MUCH TO DISCUSS ABOUT THE UPCOMING 12 HOURS. FIRST OF ALL IT APPEARS THE AVN HAS THE BEST HANDLE OF THE ONGOING SITUATION COMPARED TO THE OTHER MODELS. UNFORTUNATELY THE AVN IS ALSO THE WETTEST AND DOOMIEST OF THE THE SOLUTIONS. EMULATED THE ETA FORECAST SOUNDING TO LOOK SIMILAR TO THE 00Z SOUNDING MODIFIED FOR A 337K 850MB LIFT. THE AWIPS OUTPUT IS QUITE ALARMING FOR 18Z...PW 1.80...LI -3.3...K INDEX 36...HELICITY 268 M2/S2...MAX HAIL SIZE 2 INCHES...CAPE 796. USING THE PRECIPITATION CALCULATOR/RICKS INDEX METHOD...POP=100%...PCPN 2.90 INCHES...POTL PCPN 6.24 INCHES FOR TEMPS BELOW 71F...FMAP 3.23 INCHES...RICKS INDEX 140...PROB SVR=20%...FORECAST GUSTS 46-56 KTS...FORECAST HAIL SIZE 0.75 INCHES(DIME SIZE)...TOR THREAT F0/F1 POSSIBLE. WILL MAINTAIN CATEGORICAL POPS FOR TODAY WITH SEVERE WORDING AND LOCALLY HEAVY RAINFALL. DROUGHT CONDITIONS WILL PROBABLY PRECLUDE ANY NEED FOR A FLOOD WATCH BUT 3 INCHES OF RAINFALL SEEMS PLAUSIBLE FOR MOST AREAS WITH LOCALLY UP TO 6 INCHES POSSIBLE. WILL HAVE TO MONITOR THE SITUATION CLOSELY AS THE EASTWARD PROGRESSION OF THE RAIN AREA WILL BE SLOW THROUGH THIS EVENING WHEN THE UPPER LEVEL TROUGH FINALLY SWINGS ACROSS THE FORECAST AREA. TEMPS WILL ALSO BE TOUGH TO NAIL AS SOME WARMING IS LIKELY PRIOR TO ONSET OF THE RAINFALL. A THERMAL BOUNDARY EXISTS FROM HATTIESBURG AREA TO BETWEEN KBTR AND KLFT FROM OUTFLOW BOUNDARIES OF EARLIER CONVECTION. THIS MAY SERVE AS A FOCUS OF DEVELOPMENT WHEN CONVECTIVE TEMPS OF UPPER 70S IS ATTAINED DURING THE LATTER MORNING HOURS. WILL TREND POPS DOWN AFTER MIDNIGHT TONIGHT. NOTE: THE 430 AM CDT ISSUANCE OF NEWOFFNEW IS THE FINAL ISSUANCE FROM THE NEW ORLEANS OFFICE. THE OFFSHORE FORECAST FOR THE GULF OF MEXICO WILL BE ISSUED FROM THE TROPICAL PREDICTION CENTER MARINE FORECAST DIVISION AS OF THE 1030 AM CDT ISSUANCE. MCB 76/45/60/33 9300 BTR 73/48/60/36 9300 MSY 80/55/62/42 8500 BIX 80/56/62/40 8500 .NEW...NONE. .LA...NONE. .MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 64 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 20 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 80 min |
| Apr 3, 7:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 67 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Tangipahoa | 60 min |
| Apr 3, 8:52 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Apr 3, 9:18 AM CDT | Tornado Warning | LIX | Washington | 57 min |
| Apr 3, 9:42 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 63 min |
| Apr 3, 9:48 AM CDT | Tornado Warning | LIX | Saint Charles | 57 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Washington | 48 min |
| Apr 3, 10:38 AM CDT | Tornado Warning | LIX | Saint Tammany | 67 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 52 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 52 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 42 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 58 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 50 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.